View Full Version : Adderall - the mojo theif!


KooKoo4cocopufs
12-13-06, 04:15 PM
OH!!! Please don't scold me!!! I have searched and searched...here's my problem!!!

I'm 34yr old female. I have suspected ADD for quite sometime. Recent testing confirmed and meds were started...here's the situation...

Before Adderall...
After 15 years, I am still incredibly attracted to my husband...we have always had a very :D healthy sex life. When I'm around him, I have always felt an energy, almost electric when he has touched me...just a wonderful sensation of attraction and arousal...always ready and easily satisfied....
but now...:confused:
I started Adderall xr 10mg 2 weeks ago...he was out of town when I started the medication. I have felt more focused and able to prioritize and organize my thoughts and tasks. He returned this weekend...I was so excited to have him home. Of course, I am still just as attracted to him, still easily aroused, but unable to climax...We went away the past couple of days, alone - no kids, still, no good!!! I'm frustrated, anxious, and have a longing...(i know, sounds corny, but it's true!!!)

I've also noticed the positive effects of Adderall seem to only last about 5-6 hours...I've been clinching my jaw, my leg muscles seem to be stiff and sore, my face is starting to breakout in almost cyst like sores, and it seems my body temperature has increased, especially when I'm getting ready for work in the morning - very easy to sweat!!

I know this is long, and I apologize...I just really need someone else's input.
I'm sure it's the medication, but has anyone else experienced this? If so, did changing meds correct the problem?

Thanks in advance for your help

EYEFORGOT
12-13-06, 06:16 PM
Over and over you will hear the advice: check with your doctor. The art of medication and its dosage sometimes takes a while.

You also have to determine benefits vs. side effects. How good is a medication compared to how much you can live with how it effects you otherwise.

And just in case you want to discuss your sex life in more depth than you want to in the public forum, we do have a Private Forum for ADD Adult Relationships. Contact Minn306 or ClearConfusion for the password. Your post here is perfectly fine, I just wanted to extend the invitation to you.

KooKoo4cocopufs
12-14-06, 09:46 AM
Thanks eyeforgot...I tried not to be to explicit. I intend on speaking with my doctor on Monday, just wanted to know if I was alone in this or not...

I have always hated to be on medicine and I'm not usually the type to be consistent on medication, but I have been very consistent with this. I forgot it the other day and turned around on my way to work to go home and take it. I guess I'm just worried.
Thanks again.

casinowife
12-14-06, 04:19 PM
This happened to me on Lexapro. My dr said "It's up to you to decide if the benefits of this medicine outweigh the side effects"

KooKoo4cocopufs
12-20-06, 11:43 AM
Well, <sigh> I went to the doctor on Monday, he instructed me to titrate down on Adderall to discontinue usage. He said overall in medicine you treat to cause no harm. My ADD is an inconvenience untreated, but causes no harm. Adderall caused harm. He doesn't feel comfortable prescribing anything else (because he doesn't work with ADD that much) and asked me if I would see a psychiatrist.

I respect his standing on this, I feel he has my best interests in mind. I liked adderall because I was able to accomplish things and had a mind clarity that I've never really had before!! I just cannot tolerate the darn blasted side effect!!!

Oh well!! I'm suppose to be scheduled for January with the psychiatrist. I hope there is some solution so I am able to function with less chaos in my mind!!!

Thanks for your input.

panthoot
12-22-06, 04:53 AM
haha, I had the same thing happen to me when I was on Celexa- everything normal sexually except I COULD NOT get off. Maddening. I switched meds very quickly.

Have you tried any of the other ADHD drugs? Wellbutrin is what I was prescribed first, partially for depression, but also because it treats ADHD in some people. Wellbutrin also usually has a *good* impact on sexual function; I know a lot of people on SSRIs whose doctors prescribe small or occasional doses of Wellbutrin to offset the sexual side effects (specifically to enable them to orgasm, not just have a sex drive). There's also Strattera, which I think has a risk of sexual side effects, so that might not be at the top of your list.

It's too bad that it works, but at too high a price. :(

KooKoo4cocopufs
12-26-06, 09:40 AM
No, I haven't tried any other ADHD drugs, yet...I'm newly diagnosed and now waiting on an appointment with a psychiatrist...Hopefully he will be able to figure some combination that will work...

Everytime I have been on an anti-depressant, they have only worked 2 wks or so...and ALWAYS had the sexual side effects...I was on Paxil 10 years ago (1 month maybe), Serezone 7 years ago (about 1-2 months), and Effexor about 2 years ago (2 wks)...I think my old doc was trying to treat depression and anxiety, but I think these were stemming from the ADD...just my thought though...

Bipolarruledout
12-26-06, 09:15 PM
Happens with guys too... in fact mostly.... and very unpredictable. Sometimes it's like taking viagra and sometimes it's like prozac (bad!).

It's unconventional but wellburtin can be great for sexual function and combined with adderall if need be. It's also used off label for ADD and helps some people. See what your doctor thinks but unfortuantly I have never heard of a great solution short of skipping your dose. You could get a few SR tabs for "special" days.

Your also on a VERY low dose. Uping it surprisingly may help... or not. You should also see a doctor who is comfortable with ADD. Based on his responce he clearly is not as he cannot seperate physical function from mental. A phyc is always the most qualified to treat ADD unless you already know what you need and just need a script monkey.

KooKoo4cocopufs
12-27-06, 10:03 AM
Thanks BPruledout...I obviously respect my doc's decision to send me to the psychiatrist. He was honest and let me know he doesn't treat ADD that much. His sons do have ADD, but of course, he doesn't treat them.

He is a new physician for me, (my old doc retired) and most of his patients seem to be older...so anyway, my point is...oh yeah, I don't have a point...ha

mamasparkleface
01-19-07, 12:04 AM
He is a new physician for me, (my old doc retired) and most of his patients seem to be older...so anyway, my point is...oh yeah, I don't have a point...ha
Hee hee, I just want to thank you for making me smile:) Best of luck to you!



me